MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL OG HELICAL XTRSOFT COIL 2X6; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL OG HELICAL XTRSOFT COIL 2X6; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 640HX0206
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter phone: (b)(6).The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
As reported by the field, during a stent-assisted aneurysm embolization, a 2x6 og helical xtrsoft coil (640hx0206, 30286061) couldn't be detached.There was leakage in the joint between the coil body and puller rod.The physician withdrew the coil outside of the patient¿s body.Changed to another new coil to complete the procedure.There was no patient injured reported.Additional information indicated that pre-deployment electrical testing was not performed.The same detachable control box (dcb) was used successfully with subsequent coils and the same cable was also used successfully with subsequent coils.The coil was still attached to the coil delivery system when removed from the patient.The actual coil was not stretched or damaged when removed.There was no prepping difficulty.No excessive force was applied to the device.It was necessary to remove concomitant devices with the complaint device.Adequate flush was been maintained through the devices.The event prolonged the procedure by 10 minutes.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, during a stent-assisted aneurysm embolization, a 2x6 og helical xtrsoft coil (640hx0206, 30286061) couldn't be detached.There was leakage in the joint between coil body and puller rod.The physician withdrew the coil outside of the patient¿s body.Changed to another new coil to complete the procedure.There was no patient injured reported.Additional information indicated that pre-deployment electrical testing was not performed.The same detachable control box (dcb) was used successfully with subsequent coils and the same cable was also used successfully with subsequent coils.The coil was still attached to the coil delivery system when removed from the patient.The actual coil was not stretched or damaged when removed.There was no prepping difficulty.No excessive force was applied to the device.It was necessary to remove concomitant devices with the complaint device.Adequate flush was been maintained through the devices.The event prolonged the procedure by 10 minutes.A non-sterile unit og helical xtrsoft coil 2x6 was received inside of a pouch.The device was inspected, and it was found the hypo-tube is several kinked, no other damages or anomalies were observed on it.The embolic coil was inspected under microscope and it was found with a stretch condition.The functional test could not be performed due the several kinked conditions noted on the hypo-tube and the stretched condition noted on the embolic coil.A manufacturing record evaluation was performed for the finished device 30286061 number, and no non-conformances related to the reported complaint condition were identified.The complaint reported by the customer ¿coil ¿ failure to detach¿ could not be duplicated, during the analysis, it was noted that the hypo-tube has several kinked conditions, also, the embolic coil has a stretch condition.These conditions could be related with the customer¿s complaint and may appear to might have been caused by excessive force and/or handling applied to the device, however the exact time when these conditions appeared could not conclusively determine.Neither the analysis nor the mre suggests that the failure reported by the customer could be related to the manufacturing process.Failure to detach is a known potential issue associated with the use of this device.The instructions for use (ifu) contains several precautions related to this issue and includes instructions for troubleshooting the situation should it be encountered during use.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failure and damages on the returned system.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
OG HELICAL XTRSOFT COIL 2X6
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key10785623
Report Number3008114965-2020-00498
Device Sequence Number19867178
Product Code KRD
UDI-Device Identifier10886704030720
UDI-Public10886704030720
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2021
Device Model Number640HX0206
Device Catalogue Number640HX0206
Device Lot Number30286061
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/05/2020
Initial Date Received by Manufacturer 10/14/2020
Supplement Date Received by Manufacturer11/05/2020
Initial Report FDA Received Date11/04/2020
Supplement Report FDA Received Date11/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1